Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 125, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 10, 2000, 3:34 AM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 3:34 AM CDT (08:34 UTC)
- Expired
- Jul 10, 2000, 4:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 100833
SVRMLI
ILC015-085-177-100915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 AM CDT MON JUL 10 2000
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS
STEPHENSON COUNTY IN NORTHWEST ILLINOIS
* UNTIL 415 AM CDT
* AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH VERY DAMAGING WINDS EXTENDING FROM 17
MILES NORTH OF WINSLOW TO 4 MILES WEST OF WINSLOW
TO 3 MILES NORTHWEST OF ELMOVILLE...MOVING EAST-SOUTHEAST AT 50 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
ELMOVILLE...KENT...LAKE LEAQUANA...NOW.
BUENA VISTA...ELEROY...LORAN BY 340 AM CDT.
AFOLKEY...CEDARVILLE...DAMASCUS BY 345 AM CDT.
BOLTON...DAKOTA...DAKOTA DORNINK AIRPORT BY 350 AM CDT.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS PASS.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL...
WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE
WASHED OUT.
LAT...LON 4283 8976 4249 8995 4225 9026 4202 8928
4227 8896 4260 8877
CROSBIEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 10, 3:15 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT MON JUL 10 2000
MODELS SIMILAR THIS RUN AMPLIFYING FLAT RIDGE OVER CENTRAL AND NORHTERN
PLAINS AS UPPER LOW DIGS OVER EASTERN CANADA AND ANOTHER CLOSED LOW
ROTATES THROUGH SOUTHWESTERN CANADA. WITH RIDGE BUILDING WEST OF CWA...
NORTHWEST FLOW WILL CONTINUE TO DOMINATE CWA. HARD TO DETERMINE EXACT
POSITION OF SURFACE FRONT AT 06Z WITH ALL OF THE OUTFLOWS. BEST
ESTIMATE IS FRONT EXTENDS FROM CENTRAL WI THRU SRN MN AND NW IA TO
SOUTH CENTRAL NE. MODELS VERY CLOSE IN PUSHING ERN PORTION OF
BOUNDARY SOUTH INTO NRN MO AND CENTRAL IL BY THIS EVE AS CANADIAN HIGH
PRESSURE MOVES SOUTHEAST INTO THE NRN GREAT LAKES. WRN END HOLDS
STEADY EARLY IN FORECAST PD THEN MOVES N.
MAIN CONCERN IN THE SHORT TERM WILL BE HEAVY RAIN POTENTIAL ACROSS
CENTRAL AND SOUTHERN SECTIONS OF CWA THIS MORNING. CURRENT MCS/BOW MVNG
JUST N OF CWA WITH TRAILING LINE OF HVY RAIN PRODUCING TSRA FROM JUST
N OF CID TO NR DBQ. OTHER SCATTERED THUNDERSTORMS DEVELOPING OVER CNTRL
AND W CNTRL IA ALONG OUTFLOW FROM MCS. FAVOR HOLDING CNTRL AND NRN
CWA IN FFA THROUGH MORNING AS E-W LINE OF CONVECTION SETTLES SOUTH.
NOT TO SURE ABOUT WHAT TO DO WITH HEADLINE FOR SOUTHERN CWA. WOULD
EXPECT CURRENT LINE OF CONVECTION TO WEAKEN THIS MORNING AS 850 INFLOW
DIES OFF. WOULD THEN EXPECT CONVECTION TO REDEVELOP/INTENSIFY THIS
AFTERNOON ALONG OUTFLOW AS AIR DESTABLIZES SOUTH OF BOUNDARY. WILL
PLAY IT SAFE AND EXTEND FLASH FLOOD WATCH ACROSS THE SOUTH INTO THE
AFTERNOON HOURS. AFTER THIS AFTERNOON FRONT WILL STALL OVER
NORTHERN MISSOURI. MODELS NOT SHOWING MUCH IN THE WAY OF 850 WINDS
TONIGHT SO WILL GO WITH CHANCE POPS MAINLY SOUTH TONIGHT AND TUESDAY.
AS WESTERN PORTION OF THE FRONT RETURNS N ON TUESDAY AND SOME S/W
ENERGY MOVES ACROSS NORTH CENTRAL U.S. IT LOOKS LIKE NORTHERN CWA WILL
BE UNDER THE THREAT OF MORE HEAVY RAIN.
FWC/FAN TMPS ARE CLOSE THROUGH THE PERIOD. EASTERLY FLOW DEVELOPING
BEHIND FRONT TODAY SHOULD BRING BACK A MORE COMFORTABLE AIRMASS TO THE
NORTHEAST CWA BY TONIGHT.
...EXTENDED...
NO CHANGES PLANNED TO THE GOING EXTENDED.
.DVN...
IA...FLASH FLOOD WATCH THIS MORNING EAST CENTRAL SECTIONS. FLASH FLOOD
WATCH TODAY FOR SOUTHEAST.
IL...FLASH FLOOD WATCH THIS MORNING FOR NORTHWEST IL. FLASH FLOOD WATCH
TODAY FOR WEST CENTRAL IL.
MO...FLASH FLOOD WATCH TODAY FOR EXTREME NORTHEAST MISSOURI.
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:15 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.